The term “Ozempic butt” has been trending across social media platforms, in
particular TikTok. You’re likely wondering: what is Ozempic butt? And will I be
affected by it?
Not all TikTok trends are founded on facts or science: but Ozempic butt is a real thing. Ozempic butt is a side effect of using the popular type 2 diabetes drug, Ozempic, off-label for weight loss. Some users of Ozemic have reported that their butt has become saggy or flat after taking the prescription drug. And they’re not happy
We’ll go over what Ozempic butt is, why it occurs, and how you can minimize the
risk of developing Ozempic butt. We’ll also look at some potential treatments of
preventative methods that can be used to combat Ozempic butt.
Before we can understand the “Ozempic butt” phenomenon, it’s helpful to understand what Ozempic is and how it’s commonly used.
Ozempic itself is a drug that’s prescribed to treat type 2 diabetes. However, it has recently gained popularity as an unofficial weight loss drug. The active ingredient in Ozempic is semaglutide – which is sometimes prescribed under the brand name Wegovy to treat obesity.
As we all know, social media influencers always seize the opportunity to be trend-setters. That’s part of why “Ozempic for weight loss” has been trending across social media. Especially on TikTok, people are sharing their Ozempic success stories. Even celebrities have chimed in, with moguls such as Elon Musk and Sharon Osborne name-dropping Wegovy and Ozempic on the internet.
Although Ozempic is FDA-approved for the treatment of type 2 diabetes, it is not FDA-approved to treat weight loss. Nonetheless, it is permissible to be prescribed by doctors off-label for weight loss purposes. With more and more people seeking out Ozempic treatment for weight loss, the demand for semaglutide drugs has dramatically risen in the past few years.
However, not all the results from using Ozempic have been good ones. TikTok users have taken to sharing their experiences with a variety of negative side effects, and a common one is “Ozempic butt”.
Although “Ozempic butt” isn’t an official medical term, it describes a very real phenomenon that is plaguing some Ozempic users. Ozempic butt describes loose or saggy skin on your buttocks after taking Ozempic. Some people even claim that Ozempic has given them cellulite on their butt, or made their butt significantly flatter than it used to be.
Having a smaller butt after losing weight is unsurprising – but what’s more troubling is the loose or saggy appearance of the butt. Imagine being overjoyed by the positive results of your brand new weight loss treatment, only to realize that you’ve developed an excessive amount of saggy skin in the butt area! While some individuals might not mind, there are plenty of people who work out the butt area to avoid this exact result.
TikTok and other social media users have taken to the internet in surprise after developing the symptoms of Ozempic butt. But when doctors and other healthcare professionals chimed in with their opinions, they’ve stated that this side effect really isn’t surprising at all.
Doctors have spoken up about “Ozempic butt”, and how it’s actually a natural side effect of using fast-acting drugs like Ozempic for weight loss.
When using Ozempic, there isn’t really a specification regarding where you’re hoping to lose weight from. Therefore, you might naturally lose weight in the butt area. You could even lose muscle that had developed in the butt area, which could cause your butt to lose its perky shape and/or size.
Still, this isn’t the primary driver of Ozempic butt. Ozempic is being used as a “fast-acting” weight loss drug; faster, even, than traditional techniques for losing weight. Experts have cited this “quick fix” as being the real reason that Ozempic butt is gaining prevalence. When you’re losing weight quickly, your skin can’t keep up, which leads to looser or more saggy skin. This is because the collagen and elastic fibers in our bodies don’t have adequate time to react to the changes caused by Ozempic.
According to experts, it’s really not the Ozempic itself. Instead, it’s the rapid weight loss caused by Ozempic which is leading to Ozempic butt. These extreme results are one of the primary reasons that more and more people have been using Ozempic. But with these undesired side effects, is it really worth it?
Ultimately, nobody wants to deal with Ozempic butt, and it would be best if we could just avoid it. Many people are asking if there is a way to prevent Ozempic butt while taking Ozempic for weight loss, and the answer at the time is a bit inconclusive.
There is no real guarantee that taking certain actions will completely eliminate the chance of developing Ozempic butt. However, there are actionable steps that can help minimize your risk for Ozempic butt, including:
Now that you know all about the risk of Ozempic butt, you might be wondering about other potential side effects that come with Ozempic use. As with any prescription drug, there are several potential side effects, of varying severity.
Before you start using Ozempic you should do your research and inform yourself about any possible risk factors. You should also always keep track of your side effects, and
contact your doctor if there’s cause for concern. Some
potential side effects that could occur while taking Ozempic include:
It’s helpful to get a professional’s opinion when considering a treatment like Ozempic. Although some doctors do prescribe Ozempic off-label for weight loss, not all of them recommend it. Let’s talk about why that is.
As we discussed earlier, the active ingredient in Ozempic – semaglutide – is also prescribed under the brand name Wegovy. Wegovy is FDA-approved to treat obesity. Since Ozempic and Wegovy have the same active
ingredient, doesn’t that make them “weight loss approved”?
Not quite. Obesity is a chronic disease that often requires medical treatment. However, the Ozempic TikTok fad
involves people using Ozempic for weight loss whether or not they’re obese. Individuals who really don’t need to lose large amounts of weight quickly are doing it anyway. Many healthcare professionals caution against using Ozempic to lose weight for cosmetic reasons. After all, you may end up with a side effect like Ozempic butt,
defeating any aesthetic intentions you had for taking the drug.
However, that doesn’t mean using Ozempic for weight loss is ultimately bad or wrong. It does serve a purpose, and it can provide a faster fix to weight loss than many previously thought possible. Just make sure that you’re aware of any negative side effects before you make your decision about using Ozempic for weight loss.
In conclusion, Ozempic® is a medication that is used to treat type 2 diabetes by regulating blood sugar levels. It works by activating GLP-1 receptors in the brain, which can help reduce appetite and increase feelings of fullness, making it an effective weight loss aid. However, while Ozempic® can be effective for weight loss, it is important to note that it is not a magic solution and should be used in combination with a healthy diet and regular exercise.
As with any medication, there are potential side effects of Ozempic®, including nausea, vomiting, and diarrhea, although these typically subside over time. It is important to discuss any potential side
effects with a healthcare provider before starting Ozempic®, and to report any side effects that may occur while taking the medication.
Cost can also be a consideration for those interested in taking Ozempic®. The medication can be
expensive for those without insurance, with the cost of a monthly supply ranging from several
hundred to over a thousand dollars. However, there may be options available for those who cannot afford the medication, such as patient assistance programs or generic alternatives.